Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Took antibiotic for severe chest infection. Swiming in chlorine water, getting headache, sharp eye pain. Infection?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2499 Questions
Question
I had a severe chest infection which lasted five weeks and a terrible cough. I had four courses of antibiotics to clear it but nothing seemed to work. My cough was so bad I tore the cartilage on my ribs and have been in pain from that for three weeks but its healing. Two days ago I felt like I could be getting conjunctivitis which I haven't had for 25 years. But it has turned from feeling like I've been swimming in chlorine to a throbbing headache, deep eye socket pain in my right eye along with sharp pain to my eyeball, my eyelid looks a little saggy and my right cheekbone is throbbing. I sound like a hypercondriac (sp?) but I feel awful. My neck is aching all around I think it's my lymph nodes again. Could this be the same infection still hanging around? How could my immune system be so low. I'm 44 and no underlying illness. Been ill now since the end of January. Thanks for any advice.
Posted Sun, 14 Apr 2013 in Infections
 
 
Answered by Dr. Sumit Bhatti 46 minutes later
Hi,

Thank you for your query.

1. Your symptoms match a sinusitis and the eye signs may be a result of this.

2. Extreme weather is known to be accompanied by severe viral illnesses. It may not be a low immune system, but it may be a strong, resistent or multiple pathogen. Do you have fever?

3. Get a routine blood test, sputum examination, Chest and Sinus X-rays and an examination done by a physician, ENT Specialist and an Eye Specialist.

4. If this worsens, do not hesitate to get a CT Scan of the Sinuses done.

5. Meanwhile you should start medicated eye drops, medicated gargles and steam inhalation. Your cough syrup should be a cough suppressant and not an expectorant.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for severe chest infection. Swiming in chlorine water, getting headache, sharp eye pain. Infection? 25 minutes later
Hi thanks for your quick reply.

No I do not have fever. Apart from the neck ache, headache, eye and cheek pain I feel ok. I do not have a cough anymore and all signs of my chest infection have gone with the exception of a horrible taste in my mouth still when I clear my throat now and then.

I don't have a blocked nose or any sign of any sinus issues?

I will go and see my gp tomorrow if it is as bad in the morning.

Thank you. XXXXXX
 
 
Answered by Dr. Sumit Bhatti 6 hours later
Hi,

Thank you for writing back.

1. The horrible taste in your mouth when you clear your throat is most probably a post nasal drip or phlegm following the chest infection.

2. You seem to be on the road to recovery, though the throbbing headache, cheek bone and eye signs and symptoms may be related to s residual sinusitis. A blocked nose is only one of the possible symptoms of nasal problems. It is good that there is no nasal obstruction.

3. You may follow up after your GP visit at bit.ly/dr-sumit-bhatti

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor